Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 26, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jun 14, 2006, 3:45 AM CDT for 6 counties in Kansas. It took effect at Jun 14, 2006, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 3:45 AM CDT (08:45 UTC)
- In effect from
- Jun 14, 2006, 1:00 PM CDT
- Expired
- Jun 14, 2006, 7:53 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2281 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 140845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT WED JUN 14 2006 KSZ032-033-047-048-050-067-141645- /O.NEW.KICT.WI.Y.0026.060614T1800Z-060615T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 345 AM CDT WED JUN 14 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY AND ALLOW FOR SOUTH WINDS TO INCREASE TO SPEEDS OF 25 TO 35 MPH ACROSS CENTRAL KANSAS THIS AFTERNOON. THE STRONGEST WINDS WILL MOST LIKELY TAKE PLACE AFTER 3 PM WHERE GUSTS MAY REACH 45 MPH. THESE WINDS ARE EXPECTED TO SUBSIDE NEAR SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
3 follow-up statements
000 WWUS73 KICT 141540 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1040 AM CDT WED JUN 14 2006 KSZ032-033-047-048-050-067-142345- /O.CON.KICT.WI.Y.0026.060614T1800Z-060615T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 1040 AM CDT WED JUN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM LINCOLN...TO HUTCHINSON. LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY AND ALLOW FOR SOUTH WINDS TO INCREASE TO SPEEDS OF 25 TO 35 MPH ACROSS CENTRAL KANSAS THIS AFTERNOON. THE STRONGEST WINDS WILL MOST LIKELY TO OCCUR BETWEEN 3 AND 8 PM WHERE GUSTS MAY REACH 45 MPH. THESE WINDS ARE EXPECTED TO SUBSIDE NEAR SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70 AND IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ES
000 WWUS73 KICT 142058 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT WED JUN 14 2006 KSZ032-033-047-048-050-067-150100- /O.CON.KICT.WI.Y.0026.000000T0000Z-060615T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 358 PM CDT WED JUN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. LOW PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE HIGH PLAINS AND ALLOW FOR SOUTH WINDS TO CONTINUE AROUND 25 TO 35 MPH ACROSS CENTRAL KANSAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE STRONGEST WINDS ARE STILL LIKELY TO OCCUR EARLY THIS EVENING WHERE GUSTS MAY REACH 40 MPH. THESE WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70 AND IN HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 150053 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 753 PM CDT WED JUN 14 2006 KSZ032-033-047-048-050-067-150200- /O.CAN.KICT.WI.Y.0026.000000T0000Z-060615T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 753 PM CDT WED JUN 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS WILL DECREASE AS THE SUN SETS TONIGHT...AND WILL REMAIN BELOW ADVISORY CRITERIA ACROSS CENTRAL KANSAS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE NIGHT...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:18 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 14, 3:18 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 318 AM CDT WED JUN 14 2006 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE HIGH WIND POTENTIAL THIS AFTERNOON ACROSS CENTRAL KANSAS AND THEN THE TRACK OF THE CUT OFF SYSTEM THIS WEEKEND. TODAY: THE UPPER LEVEL RIDGE WILL PARKS ITSELF OVER THE FORECAST AREA THIS AFTERNOON. MEANWHILE...HIGH PRESSURE ACROSS EASTERN KANSAS AND WESTERN MISSOURI WILL TRACK EAST TO THE MISSISSIPPI VALLEY WHILE THE LEE TROF DEVELOPS IN THE ROCKIES. THIS WILL FOR SOUTH WINDS TO KICK IN ACROSS THE AREA TODAY WITH THE STRONGEST WINDS EXPECTED IN CENTRAL KANSAS WHERE THEY COULD REALLY MIX OUT MAINLY LATE THIS AFTERNOON. THE NAM/GFS APPEAR TO HAVE INITIALIZED FAIRLY WELL WITH THE WINDS OVER MCCOOK AND DODGE CITY. AFTER COLLABORATING WITH SURROUNDING OFFICES WE DECIDED TO ISSUE A WIND ADVISORY FOR SEVERAL OF OUR CENTRAL KANSAS COUNTIES AND RENO. THIS ADVISORY WILL RUN FROM 18Z-01Z. WE DID MADE A FEW TWEAKS TO THE TEMPERATURES TO LOWER THEM A DEGREE OR TWO DUE TO A COOL START AND LACK OF DOWNSLOPE COMPONENT. TONIGHT: IT SHOULD BE ANOTHER MOSTLY CLEAR AND QUIET NIGHT. THERE IS A WEAK BAROCLINIC ZONE AROUND 315K OVER CENTRAL KANSAS...BUT THE FLOW IS NEARLY PARALLEL ALONG IT SO THE LIFT WILL BE VERY LIMITED. THEREFORE...WE HAVE DECIDED TO KEEP POPS OUT OF THE PICTURE FOR NOW. THURSDAY-THURSDAY NIGHT: ANOTHER MOSTLY SUNNY AND WINDY DAY IS IN STORE FOR THE AREA AS THE UPPER LEVEL RIDGE SLIDES INTO THE MISSOURI VALLEY. WITH A LITTLE WARMER START...TEMPERATURES SHOULD BE ABLE TO WARM UP A LITTLE MORE...ESPECIALLY IN CENTRAL KANSAS WHERE THEY COULD GET CLOSE TO THE CENTURY MARK. WE MAY ALSO BE REACHING WIND ADVISORY CRITERIA AGAIN TOMORROW IN CENTRAL KANSAS AND BE FLIRTING WITH IT IN SOUTH CENTRAL KANSAS. WE MAY SEE SOME THIN HIGH CLOUDS PASS THROUGH...BUT THEY WILL NOT RESTRICT TEMPERATURES THAT MUCH. THURSDAY NIGHT WILL BE VERY SIMILAR TO WEDNESDAY NIGHT WITH A WEAK BAROCLINIC ZONE IN PLACE...BUT AGAIN THE LIFT IS VERY LIMITED AT THIS TIME. FRIDAY-FRIDAY NIGHT: WE WENT AHEAD AND INTRODUCED POPS ACROSS CENTRAL KANSAS ON FRIDAY AFTERNOON DUE TO THE POTENTIAL PRE-FRONTAL TROF DEVELOPING SOMEWHERE CLOSE TO CENTRAL KANSAS. THE GFS IS A LITTLE MORE AGGRESSIVE AND FURTHER EAST IN SHOWING A PIECE OF ENERGY COMING OUT OF THE TROF IN THE ROCKIES FRIDAY AFTERNOON. MEANWHILE...THE NAM IS A LITTLE SLOWER WHILE THE UKMET IS EVEN SLOWER. WE ARE PLAYING THE CONSERVATIVE APPROACH FOR NOW...SINCE THE GFS HAS BECOME A LITTLE MORE PROGRESSIVE WITH THIS PIECE OF ENERGY SIMILAR TO THE NAM. FRIDAY NIGHT THERE WILL BE SOME AID ALONG THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET...WARM CLOUD DEPTHS ABOVE 3KM...AND DEEP LOW LEVEL MOISTURE...WHICH WILL HELP INCREASE THE PRECIPITATION CHANCES. THIS COULD EVOLVE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) MAINLY IN CENTRAL KANSAS. THE CORFIDI VECTORS SUGGEST THAT THIS MCS COULD PROPAGATE SOUTH INTO SOUTH CENTRAL KANSAS OVERNIGHT. WE WILL HAVE TO WATCH FUTURE MODEL RUNS ON THIS POTENTIAL. I WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE WEATHER WITH THIS MCS...BUT IT COULD BRING SOME HEAVY RAINFALL. SATURDAY-TUESDAY: WE DID NOT MAKE A WHOLE LOT OF CHANGES DURING THIS TIMEFRAME. IT LOOKS LIKE THE SYSTEM IS STILL PROGGED TO GET CUT OFF FROM THE MEAN FLOW IN THE NORTHERN PLAINS. WHAT THAT MEANS IS THAT WE WILL MOST LIKELY SEE THE POTENTIAL FOR SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS WITH LIMITED SEVERE CHANCES. CURRENT FORECASTED TEMPERATURES LOOK TO BE IN THE BALL PARK. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 90 67 94 71 / 0 0 0 5 HUTCHINSON 93 69 96 71 / 0 0 5 10 NEWTON 90 67 94 71 / 0 0 0 5 ELDORADO 89 66 93 71 / 0 0 0 0 WINFIELD-KWLD 90 66 94 71 / 0 0 0 0 RUSSELL 96 70 98 70 / 0 5 10 10 GREAT BEND 96 70 98 70 / 0 5 10 10 SALINA 94 70 97 72 / 0 0 5 10 MCPHERSON 92 69 96 71 / 0 0 5 10 COFFEYVILLE 88 65 93 70 / 0 0 0 0 CHANUTE 88 66 93 70 / 0 0 0 0 IOLA 88 66 93 70 / 0 0 0 0 PARSONS-KPPF 88 65 93 70 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR KSZ032- 033-047-048-050-067. &&
Hazardous weather outlook, Jun 13, 3:15 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 315 PM CDT TUE JUN 13 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 315 PM CDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THUNDERSTORMS COULD DEVELOP AND AFFECT PORTIONS OF CENTRAL KANSAS FRIDAY NIGHT...AS A UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. THE UPPER LEVEL SYSTEM IS EXPECTED TO SLOW DOWN AND LINGER OVER THE REGION THROUGH EARLY NEXT WEEK. AS A RESULT...SCATTERED THUNDERSTORMS WILL BE A POSSIBILITY MAINLY DURING THE AFTERNOON AND EVENING HOURS. IT IS TOO EARLY TO SPECULATE ON SEVERE WEATHER CHANCES AT THIS TIME...PLEASE STAY TUNED FOR LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP RC/CJ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.